Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 25, 2006, 11:11 AM CDT for 8 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 11:11 AM CDT (16:11 UTC)
- Expired
- Apr 25, 2006, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 251611 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1111 AM CDT TUE APR 25 2006 ...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF DEEP SOUTH TEXAS THIS AFTERNOON... .STRONG SOUTHEASTERLY WINDS WILL CONTINUE INTO THE AFTERNOON HOURS. THESE STRONGER SOUTHEASTERLY WINDS WILL COMBINE WITH REDUCED RELATIVE HUMIDITY VALUES AND DRY CONDITIONS TO PRODUCE A MORE FAVORABLE SITUATION FOR WILDFIRE POTENTIAL. TXZ248>255-252100- /O.NEW.KBRO.FW.W.0018.060425T1611Z-060425T2100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1111 AM CDT TUE APR 25 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A COLD FRONT MOVING INTO CENTRAL TEXAS TODAY. THE INTERACTION OF THESE TWO WEATHER SYSTEMS WILL TIGHTEN THE PRESSURE GRADIENT OVER MUCH OF THE RIO GRANDE VALLEY THROUGH THE AFTERNOON HOURS. THIS WILL CAUSE WINDS TO INCREASE TO BETWEEN 15 AND 25 MILES PER HOUR FROM THE SOUTHEAST. MEANWHILE...RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 30 AND 45 PERCENT WITHIN THE WARNING AREA. ALSO...VEGETATION AND GRASSES ACROSS DEEP SOUTH TEXAS REMAIN EXTREMELY DRY AND FLAMMABLE DUE TO THE ONGOING EXCEPTIONAL DROUGHT WITHIN THE REGION. THE COMBINATION OF THE BREEZY WINDS...THE RELATIVELY DRY ATMOSPHERE...AND PARCHED VEGETATION WILL RESULT IN AN INCREASED RISK OF FIRE DANGER THROUGH THE AFTERNOON HOURS. RESIDENTS WITHIN THE WARNING AREA ARE STRONGLY ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE INCREASED FIRE GROWTH POTENTIAL. $$ SPEECE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 9:18 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 25, 9:18 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 918 AM CDT TUE APR 25 2006 .UPDATE... COLD FRONT MOVING THROUGH TEXAS CURRENTLY ALIGNED FROM DFW TO JCT. STILL EXPECTING THUNDERSTORMS TO DEVELOP FROM THE HILL COUNTRY TO NORTHEAST TEXAS LATER THIS AFTERNOON AND PROPAGATE EAST AND SOUTH. SPC HAS US UNDER A SLIGHT RISK OF SEVERE WEATHER...MAINLY FOR THIS EVENING. LOOKS LIKE DEEP SOUTH TEXAS WOULD SEE THE TAIL END OF A MCS SQUALL LINE...BETWEEN 6PM AND 6AM...DEPENDING ON HOW SOON THE INITIAL STORMS DEVELOP. CONDITIONS FOR SEVERE WEATHER LOOK MARGINAL IN THE VALLEY WITH CAPPING POSSIBLY ENDING UP TOO STRONG...BUT LOOK BETTER FOR DESPARATELY NEEDED RAINFALL. HAVE ISSUED UPDATE TO INCREASE POPS AND PUT MENTION OF SEVERE IN. && .MARINE... BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 11 KNOTS WITH SEAS AROUND 3.5 FEET WITH A PERIOD OF 6 SECONDS. WILL MAINTAIN A SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS TODAY AS SHORT RANGE GUIDANCE TRIES TO SPIN UP A SURFACE LOW OVER THE WESTERN PORTIONS OF THE BRO CWA LATER TODAY WHICH WILL TIGHTEN UP THE PGF. THE CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED AT THE MOMENT. A SMALL CRAFT ADVISORY MAY ALSO NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS LATER THIS WEEK THROUGH THE FIRST HALF OF THE WEEKEND DUE TO STRONG WINDS AND ROUGH SEAS. OTHERWISE...MODERATE WINDS AND SEAS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST. && .AVIATION... VSBL SATELLITE IMAGERY AND SURFACE OBS INDICATES THAT THE MORNING LOW CEILINGS HAVE BECOME MORE RAGGED TODAY...BUT DAYTIME HEATING WILL LIKELY REGENERATE MORE SC LATER THIS MORNING AND INTO THE AFTERNOON. WILL HOLD OFF ON ANY MENTION OF CONVECTION UNTIL LATER IN THE TAF PERIOD AS THE COLD FRONT IS STILL LOCATED WELL NORTH OF THE BRO CWA AND THE AIRMASS WILL NEED TO DESTABILIZE MORE LATER THIS AFTERNOON TO INCREASE THE CONVECTIVE POTENTIAL TO DEEP SOUTH TEXAS. CURRENT TAF WORDING LOOKS OK. && .PREV DISCUSSION... /ISSUED 300 AM CDT TUE APR 25 2006/ DISCUSSION...CONVECTIVE ACTIVITY WEST OF ZAPATA COUNTY MATERIALIZED LAST EVENING AS FORECAST...AND A MID LEVEL CLOUD SHIELD MOVED ACROSS DEEP SOUTH TEXAS THE LAST COUPLE OF HOURS. EMBEDDED LIGHTNING DIED OUT BEFORE REACHING THE RIO GRANDE HOWEVER. SOUTHEAST TEXAS IS IN THE SLIGHT RISK FOR SEVERE WEATHER CATEGORY FOR TODAY. MUCH OF THE DISCUSSION IS FOCUSED ON AREAS TO THE NORTH OF DEEP SOUTH TEXAS...AS A COLD FRONT WILL BE PUSHING SOUTH INTO CENTRAL TEXAS TODAY AND MERGING WITH A DRY LINE. THE LAST SOUNDING FOR BRO 25/00Z SHOWS A JAGGED YET DEEP ISOTHERMAL LAYER FROM 2000 FROM 6000 FT. THE SOUNDING BECOMES DECIDEDLY MORE UNSTABLE ABOVE THE STABLE LAYER HOWEVER. THE DRT SOUNDING FROM 25/00Z IS MUCH MORE FAVORABLE FOR CONVECTIVE DEVELOPMENT TODAY. THE H5 PATTERN IS FLAT FROM THE SOUTHWEST WITH LITTLE FORCING INDICATED. ANY CONVECTION IS LIKELY TO MOVE INTO THE AREA FROM THE NORTH AND WEST...AND MORE LIKELY TONIGHT AT THE EARLIEST. THE INHERITED FORECAST HAD REASONABLE POP AMOUNTS AND ONLY TWEAKED SOME OF THE TIMES SLIGHTLY. THE GFS HAS BEEN CONSISTENT THE LAST TWO OR THREE RUNS WITH POPS AND TEMPS...SO HAVE MODERATE TO HIGH CONFIDENCE IN THE CURRENT NUMBERS. AN H5 RIDGE AXIS DOES SET UP OVER TEXAS LATE WEDNESDAY TO EARLY THURSDAY...BUT NORTH TO NORTHEAST WINDS WILL PILE UP ALONG THE SIERRA MADRE...AND SOUTHWEST FLOW WILL CONTINUE IN THE MID LEVELS...SO SIGNIFICANT CLOUD COVER WILL PREVAIL. AN H5 LOW MOVES OVER THE GADSDEN PURCHASE THURSDAY NIGHT...AND WITH DIFFLUENCE ALOFT WILL SPARK THUNDERSTORMS NEAR THE BIG BEND...EVEN AS LOW LEVEL FLOW RETURNS TO SOUTHEAST FOR DEEP SOUTH TEXAS. SHOWERS COULD REACH ZAPATA COUNTY BY FRIDAY MORNING. WITH THE H5 LOW APPROACHING WEST TEXAS ON FRIDAY...AND A SOLID SOUTHEAST LOW LEVEL FLOW FOR DEEP SOUTH TEXAS...STORMS COULD FIR TO THE NORTH...AGAIN POSSIBLY DRIFTING SOUTH INTO THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER FRONT...AN ADJUNCT TO THE MAIN LOW MOVING INTO THE UPPER MISSISSIPPI VALLEY...PUSHES SOUTH SATURDAY NIGHT AND WILL BRING A LINE OF THUNDERSTORMS TO THE BROWNSVILLE AREA SUNDAY MORNING. LIGHT NORTHEAST WINDS SET UP AFTER THE FRONT THROUGH MONDAY...WHILE THE FRONT LINGERS OFFSHORE. AMPLIFIED H5 RIDGING SETS UP OVER THE WESTERN UNITED STATES BEYOND NEXT MONDAY. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ 130-132-135-150-155. && 64/60/MARTINEZ
Hazardous weather outlook, Apr 25, 8:45 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 845 AM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 845 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND OUT TO 20 NAUTICAL MILES OFFSHORE LATER THIS MORNING THROUGH EARLY THIS AFTERNOON...AS WINDS WILL INCREASE TO AROUND 20 KNOTS. THESE WINDS WILL LIKELY BRING A MODERATE RISK OF RIP CURRENTS TO THE LOWER TEXAS COAST. ALSO... ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS LATE TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE POSSIBLY PRODUCING HAIL AND DAMAGING WINDS ESPECIALLY IN THE LATE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 56 min |
| Apr 25, 6:59 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 31 min |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.